Iatrogenic Botulism After Botulinum Toxin Type A Injections


Coban A. , Matur Z., Hanagasi H. A. , Parman Y.

CLINICAL NEUROPHARMACOLOGY, cilt.33, ss.158-160, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 33 Konu: 3
  • Basım Tarihi: 2010
  • Doi Numarası: 10.1097/wnf.0b013e3181d479e0
  • Dergi Adı: CLINICAL NEUROPHARMACOLOGY
  • Sayfa Sayıları: ss.158-160

Özet

Therapeutic use of botulinum toxin type A (BT/A) is well known, effective, and safe. Iatrogenic botulism that presents with generalized weakness, dysphagia, and respiratory distress is a rare but significant complication in BT/A treatment. In this study, we report 4 patients who developed iatrogenic botulism after receiving therapeutic doses of BT/A for spasticity and blepharospasm. One patient was placed in intensive care unit, but consequently, every patient recovered fully. The cause of BT/A as an adverse effect is most likely hematological spread of the toxin.